MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENSION GAUGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TENSION GAUGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 00578907100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tension gauge snapped in half during tensioning process.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured into three pieces and all pieces were returned.The device exhibits signs of extensive wear/usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TENSION GAUGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8210428
Report Number1020279-2019-00018
Device Sequence Number16212324
Product Code LXH
UDI-Device Identifier00885556618868
UDI-Public00885556618868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00578907100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1